MAUDE Adverse Event Report: BAUSCH + LOMB 25 GAUGE COMBINED PROCEDURE PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GAUGE COMBINED PROCEDURE PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5525W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been requested for evaluation.Sterilization and lot history records were reviewed and no exceptions were found.
 
Event or Problem Description
During a cataract procedure the cutter had difficulty cutting.No medical intervention or treatment was required.
 
Additional Manufacturer Narrative
One opened bl5525w pack from lot v9954 was received.The assembly was clean and dry.The tubing was still coiled and taped together.The cutter had been removed from the tubing and was in the tip protector, positioned incorrectly.The needle was not bent.The port window was in the opened position.There was no evidence of dried solution in the tubing.The ends of the tubing were stretched and have the shape of the barbs on the back of the cutter cap; indicating that the tubing has once been attached to the back cap.The connectors were inspected and no damaged was found.After reassembling the tubing onto the cutter, a functional test was performed using a stellaris pc system.The cutter had good clean cuts and had good aspiration.The cutter performed as intended.

Brand Name
25 GAUGE COMBINED PROCEDURE PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7757058
Report Number0001920664-2018-00096
Device Sequence Number11092742
Product Code HQC
UDI-Device Identifier20757770058185
UDI-Public(01)20757770058185(17)190128
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Model NumberBL5525W
Device Lot NumberV9954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1